Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 33, NWS Wichita, KS

June 1, 2008Labette County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 1, 2008, 7:59 PM CDT for Labette County, Kansas. It took effect at Jun 2, 2008, 5:41 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2008, 7:59 PM CDT (00:59 UTC)
In effect from
Jun 2, 2008, 5:41 AM CDT
Expired
Jun 2, 2008, 1:52 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Labette County, KS

The radar

The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River at Oswego (OSWK1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 020059
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT SUN JUN 01 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC099-021259-
/O.NEW.KICT.FL.W.0033.080602T1041Z-080603T1545Z/
/OSWK1.1.ER.080602T1041Z.080602T1200Z.080602T2145Z.NO/
759 PM CDT SUN JUN 01 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE NEOSHO RIVER NEAR OSWEGO.
* FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM SUNDAY THE STAGE WAS 8.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY MONDAY MORNING. THE
  RIVER WILL CREST NEAR 17.7 FEET BY MONDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS 
  AGRICULTURAL FIELDS.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    MON    TUE    WED
  OSWEGO          17.0   8.6 SUN  7 AM   17.7   12.5   10.5

$$
LFW
2 follow-up statements
000 
WGUS83 KICT 021348
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
848 AM CDT MON JUN 02 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC099-133-021418-
/O.CAN.KICT.FL.W.0032.000000T0000Z-080603T0032Z/
/PPFK1.1.ER.080601T2300Z.080602T0400Z.080602T0751Z.NO/
848 AM CDT MON JUN 02 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER NEAR PARSONS.
* AT  7:00 AM MONDAY THE STAGE WAS 19.6 FEET. 
* FELL BELOW FLOOD STAGE AT  2:51 AM MONDAY.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN 
  BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

NEOSHO RIVER
  PARSONS            21.0  19.6  MON 7 AM     13.5   10.7   12.8

$$

KSC099-030147-
/O.EXT.KICT.FL.W.0033.000000T0000Z-080603T1308Z/
/OSWK1.1.ER.000000T0000Z.080602T1200Z.080602T1908Z.NO/
848 AM CDT MON JUN 02 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:00 AM MONDAY THE STAGE WAS 17.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS 
  AGRICULTURAL FIELDS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

NEOSHO RIVER
  OSWEGO             17.0  17.7  MON 7 AM     11.3    8.8    9.7

$$
000 
WGUS83 KICT 021852
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
152 PM CDT MON JUN 02 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  NEOSHO RIVER NEAR OSWEGO AFFECTING LABETTE COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC099-021922-
/O.CAN.KICT.FL.W.0033.000000T0000Z-080603T1308Z/
/OSWK1.1.ER.000000T0000Z.080602T1200Z.080602T1640Z.NO/
152 PM CDT MON JUN 02 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE NEOSHO RIVER NEAR OSWEGO.
* AT  1:00 PM MONDAY THE STAGE WAS 16.8 FEET. 
* FELL BELOW FLOOD STAGE AT 11:40 AM MONDAY.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.3 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 17.0 FEET...THE LEFT BANK BEGINS TO OVERFLOW AND FLOODS 
  AGRICULTURAL FIELDS.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     TUE    WED    THU

NEOSHO RIVER
  OSWEGO             17.0  16.8  MON 1 PM     11.3    8.8    9.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:37 PM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 1, 3:37 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT SUN JUN 1 2008

.DISCUSSION...
FORECAST CONCERNS...TRACK OF YET ANOTHER MCS EARLY MONDAY MORNING
ACROSS PORTIONS OF THE FORECAST AREA...AND THE ASSOCIATED HEAVY
RAINFALL AND SEVERE POTENTIAL.

IT LOOKS LIKE ROUND 3 FOR THE FORECAST AREA TONIGHT INTO MONDAY
MORNING...WITH THE STAGE SETTING FOR ANOTHER MESOSCALE CONVECTIVE
SYSTEM TO TRACK SOUTHEAST ACROSS THE CENTRAL PLAINS. THE LATEST
SHORT RANGE MODELS SUPPORT THE DEVELOPMENT OF CONVECTION ACROSS
THE CENTRAL HIGH PLAINS BY EARLY THIS EVENING. THIS CONVECTION
IS EXPECTED TO FEED ON THE DEEPER MOISTURE AND LOW LEVEL
INSTABILITY AXIS THAT RESIDES ALONG THE ELEVATED FRONT/BAROCLINIC
ZONE FROM WESTERN INTO SOUTH CENTRAL KANSAS THROUGH EARLY TONIGHT.
THIS FRONT AND ELEVATED INSTABILITY IS PROGGED TO LIFT NORTH BY
LATE TONIGHT INTO CENTRAL KANSAS...BEFORE SHIFTING NORTHEAST OF
THE AREA DURING MONDAY. THE COMBINATION OF STRONG DEEP LAYER SHEAR
AND A VERY UNSTABLE ELEVATED AIRMASS WILL AGAIN SUPPORT SEVERE
CONVECTION WITH THE POTENTIAL FOR ROTATING UPDRAFTS. HOWEVER THE
STORMS WILL LIKELY HAVE TO REMAIN MORE DISCRETE TO PRODUCE THE
VERY LARGE HAIL LIKE ON EARLY SATURDAY MORNING...WHICH WAS NOT
THE CASE EARLIER THIS MORNING. LOCALLY HEAVY RAINFALL WILL AGAIN
BE PERHAPS AN EQUAL RISK TO ANY SEVERE WEATHER. THOUGH A SLIGHTLY
MORE NORTHERLY TRACK IS EXPECTED THROUGH EARLY MONDAY MORNING...IT
WILL NOT NECESSARILY TAKE HEAVY RAINFALL TO AGGRAVATE THE FLOODING
CONCERNS FOR THE AREAS HIT HARDEST THE PAST TWO NIGHTS...MAINLY
SOUTH OF HIGHWAY 400. THEREFORE...WILL ISSUE A FLASH FLOOD WATCH
FOR THE ENTIRE FORECAST AREA TONIGHT THROUGH MIDDAY MONDAY.

OTHERWISE...WARMER TEMPERATURES THROUGH THE LOWER AND MID
TROPOSPHERE SHOULD EFFECTIVELY CAP CONVECTIVE CHANCES BY MONDAY
AFTERNOON AND MONDAY NIGHT ACROSS MOST OF THE AREA. SURFACE MAX
TEMPS WILL RESPOND AS WELL...ESPECIALLY SOUTH CENTRAL AREAS WITH
HIGHS IN THE LOWER 90S ON MONDAY. A SHORTWAVE UPPER TROF MOVING
ACROSS THE NORTHERN PLAINS ON TUESDAY WILL PUSH A WEAK SURFACE
FRONT INTO THE AREA. CHANCES FOR CONVECTION LOOK RATHER
CONDITIONAL ON TUESDAY...ESPECIALLY ACROSS SOUTHERN AREAS...DUE
TO THE WARM MID LEVEL TEMPS/CAPPING INVERSION IN PLACE. THIS IS
PRETTY MUCH THE SAME THROUGH THE MID-WEEK PERIOD...THOUGH WILL
MAINTAIN SLIGHT CHANCES THROUGH WEDNESDAY.

THE 12Z GFS WAS NOT AVAILABLE. HOWEVER THE ECMWF AND PRIOR RUN
OF THE GFS CONTINUE TO CARVE OUT A DEEP TROF ACROSS THE WEST ON
WEDNESDAY NIGHT...THEN LIFT IT EAST-NORTHEAST ACROSS THE
PLAINS/MIDWEST ON THURSDAY INTO FRIDAY. WILL CONTINUE TO SHOW
HIGH END CHANCE POPS FOR LATE THURSDAY...WITH THE POTENTIAL FOR
ORGANIZED SEVERE WEATHER AGAIN.

DARMOFAL

&&

.AVIATION...
18Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR ALL TAF SITES UNTIL
LATER TONIGHT. A FEW THUNDERSTORMS COULD MATERIALIZE THIS AFTERNOON ACROSS
SOUTHERN KANSAS...BUT THEY WOULD BE MORE ISOLATED IN NATURE. THE
BETTER CHANCES WILL ARRIVE LATER TONIGHT AS A COMPLEX OF THUNDERSTORMS
DEVELOPS NEAR THE KANSAS/COLORADO BORDER THIS EVENING...AND TRACKS
SOUTHEAST TOWARDS CENTRAL KANSAS AFTER MIDNIGHT.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  91  69  91 /  60  50  10  10
HUTCHINSON      65  91  68  89 /  60  60  10  20
NEWTON          65  89  68  89 /  60  60  10  20
ELDORADO        66  90  69  89 /  60  60  10  10
WINFIELD-KWLD   67  91  70  92 /  60  40  10  10
RUSSELL         63  89  65  87 /  60  60  10  20
GREAT BEND      63  91  65  88 /  60  60  10  20
SALINA          64  88  68  88 /  60  60  10  20
MCPHERSON       64  90  68  88 /  60  60  10  20
COFFEYVILLE     68  89  71  91 /  60  40  10  10
CHANUTE         67  87  70  89 /  60  50  10  10
IOLA            67  87  70  88 /  60  60  10  10
PARSONS-KPPF    67  89  71  90 /  60  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
AFTERNOON FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jun 1, 4:16 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT SUN JUN 1 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
416 PM CDT SUN JUN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE
AREA. HOWEVER...A MORE ORGANIZED RISK FOR SEVERE THUNDERSTORMS IS
EXPECTED LATE THIS EVENING THROUGH THE OVERNIGHT HOURS. A COMPLEX
OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL HIGH
PLAINS THIS EVENING...THEN MOVING SOUTHEAST...AFFECTING MUCH OF THE
AREA OVERNIGHT. THE MAIN SEVERE RISKS WILL BE LARGE HAIL UP TO
GOLF BALL SIZE...DAMAGING WIND GUSTS TO 70 MPH...AND ALSO LOCALLY
HEAVY RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE ENTIRE
AREA TONIGHT.

A FEW RIVERS ARE IN FLOOD ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS MAY LINGER ACROSS MUCH OF THE AREA
ON MONDAY MORNING...WITH SOME HEAVY RAINFALL AND FLOODING ALSO
POSSIBLE.

THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS ON TUESDAY AND
WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE...THOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE ON
THURSDAY AND THURSDAY NIGHT...AS A STRONG STORM SYSTEM MOVES
THROUGH THE CENTRAL PLAINS. PLEASE CHECK BACK FOR LATER OUTLOOKS
AS DETAILS BECOME CLEARER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS EVENING AND
OVERNIGHT ACROSS THE ENTIRE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.